A member asked:

Given script for prednisone 20mg for 5 days 10 mg for 5 days then stop does that sound safe? should i have more of a taper at end even every other day

3 doctors weighed in across 2 answers
Dr. Donald Colantino answered

Specializes in Internal Medicine

Tapering: I don't know what the reason was for the prednisone, but it usually is tapered more slowly to avoid flareups of symptoms and to give your own adrenal glands time to recover their proper functions. I agree that you may be tapering too abruptly and you may want to discuss this with your physician.

Answered 12/13/2014

3.4k views

Thank
Dr. Erin Robertson answered

Specializes in General Practice

It's your doc's call: That said, if the pills are scored, breakable, or the pills are low dose - like 5 mg, you could make the taper a little gentler. Consult with your prescriber. There are a gazillion ways to prescribe prednisone, ranging from a 3-day 60-mg/d burst, to a 60, 50, 40, 30, 20, 10, 5mg mg taper, using multiple 5-10mg tabs. It's in part due to a style thing & to why you're getting it in the first place.

Answered 12/13/2014

3.4k views

Thank

Related Questions